Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 12, 2013, 11:32 PM EST for 5 counties in Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2013, 11:32 PM EST (04:32 UTC)
- Expired
- Feb 13, 2013, 12:15 AM EST
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Pierce County, GA, Ware County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 4.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
719
WUUS52 KJAX 130432
SVRJAX
GAC001-005-069-229-299-130515-
/O.NEW.KJAX.SV.W.0009.130213T0432Z-130213T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1132 PM EST TUE FEB 12 2013
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WARE COUNTY IN SOUTHEAST GEORGIA
NORTHERN PIERCE COUNTY IN SOUTHEAST GEORGIA
SOUTHERN APPLING COUNTY IN SOUTHEAST GEORGIA
BACON COUNTY IN SOUTHEAST GEORGIA
CENTRAL COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 1215 AM EST
* AT 1133 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOUGLAS...MOVING
EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
GREEN...NICHOLLS AND ALMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3162 8285 3173 8222 3147 8218 3142 8241
3140 8266 3141 8291 3159 8291
TIME...MOT...LOC 0433Z 263DEG 39KT 3154 8279
$$
SHASHY2 follow-up statements
734
WWUS52 KJAX 130455
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 PM EST TUE FEB 12 2013
GAC001-005-069-229-299-130515-
/O.CON.KJAX.SV.W.0009.000000T0000Z-130213T0515Z/
WARE GA-PIERCE GA-APPLING GA-BACON GA-COFFEE GA-
1155 PM EST TUE FEB 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EST
FOR EASTERN COFFEE...BACON...SOUTHERN APPLING...NORTHWESTERN PIERCE
AND NORTHWESTERN WARE COUNTIES...
AT 1154 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS NEAR
60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF NICHOLLS...MOVING
EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALMA
AND NEW LACY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3141 8273 3154 8264 3165 8256 3173 8222
3147 8218 3142 8241 3140 8266
TIME...MOT...LOC 0454Z 264DEG 37KT 3144 8255
$$
ZIBURA399
WWUS52 KJAX 130508
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1208 AM EST WED FEB 13 2013
GAC001-005-069-229-299-130518-
/O.EXP.KJAX.SV.W.0009.000000T0000Z-130213T0515Z/
WARE GA-PIERCE GA-APPLING GA-BACON GA-COFFEE GA-
1208 AM EST WED FEB 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COFFEE...BACON...
SOUTHERN APPLING...NORTHWESTERN PIERCE AND NORTHWESTERN WARE COUNTIES
WILL EXPIRE AT 1215 AM EST...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3141 8273 3154 8264 3165 8256 3173 8222
3147 8218 3142 8241 3140 8266
TIME...MOT...LOC 0508Z 264DEG 37KT 3145 8238
$$
ZIBURAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 9:54 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Feb 12, 9:54 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
954 PM EST TUE FEB 12 2013
.UPDATE...
FRONTAL BOUNDARY SPENT MUCH OF THE DAY LONG THE GA/FL BORDER THEN
MID AFTERNOON A MESO-LOW DEVELOPED NEAR BAKER COUNTY AND
NORTHEASTERLY FLOW SLOWLY PUSHED COOLER AIR INTO JAX METRO AREA
AND TEMPS FELL 10 TO 15 DEGREES IN AN HOUR. BOUNDARY CONTINUES
OVER SOUTHERN PORTION OF DUVAL COUNTY WITH CECIL FIELD...NAS JAX
AND MAYPORT REPORTING SSW WINDS...GOOD VISIBILITY AND TEMPS NEAR
70. LIGHT ONSHORE FLOW IS USHERING LOW STRATUS CLOUDS AND AREAS
OF DENSE FOG INTO COASTAL SE GA AND ALSO FROM FERNANDINA BEACH TO
KJAX. LATEST SURFACE ANALYSIS SHOWS FRONT IS LIFTING NORTH OVER
INLAND SE GA. SHOWERS AND SCATTERED TSTMS ARE INCREASING AGAIN
OVER THE NORTHERN PORTION NORTH OF THE DEVELOPING WARM FRONT. LOW
PRESSURE OVER SOUTHERN MISSISSIPPI THIS EVENING IS PROGGED TO
TRACK TOWARD N/CENTRAL GA BY MORNING WITH INCREASING PRECIP ACROSS
SE GA. HEAVY RAIN AND GUSTY WINDS ARE EXPECTED ACROSS THE NW
PORTION. SOUTHWESTERLY FLOW WILL INCREASE AFTER MIDNIGHT WITH
WINDS BECOMING 10 TO 15 MPH BY DAWN. THIS WILL REDUCE FOG
POTENTIAL AND EXPECT MORE IN THE WAY OF LOW CLOUDS AND POSSIBLY
DRIZZLE ACROSS THE REGION.
&&
.AVIATION...LOW CLOUDS WILL REMAIN LOCKED IN AT SSI THROUGH LATE
TONIGHT. LOW CEILINGS WILL ALSO RETURN TO THE FLORIDA TERMINALS
TONIGHT WITH THE WORST CONDITIONS EXPECTED AT GNV WHERE VLIFR
CONDITIONS WILL BE POSSIBLE. LLWS WILL IMPACT ALL TERMINALS TONIGHT
AS SOUTHWEST WINDS INCREASE TO 40 KNOTS BETWEEN 1500 AND 2000 FEET
ABOVE GROUND LEVEL. THESE STRONG BOUNDARY LAYER WINDS WILL LIKELY
KEEP FOG MOSTLY AT BAY WITH THE EXCEPTION OF GNV WHERE SOME FOG MAY
TRY TO ADVECT IN OFF THE GULF OF MEXICO. VISIBILITIES THOUGH COULD
BE RESTRICTED AGAIN LATE TONIGHT IN PATCHY DRIZZLE SIMILAR TO WHAT
WE SAW THIS MORNING.
&&
.MARINE...WARM FRONT ACROSS THE WATERS WILL LIFT NORTH AFTER
MIDNIGHT. DENSE SEA FOG WILL CONTINUE TONIGHT ACROSS THE SOUTHEAST
GEORGIA NEAR SHORE WATERS BUT WILL LIFT LATE TONIGHT AS WINDS VEER
TO SOUTH AND INCREASE. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE
OFFSHORE WATERS LATE TONIGHT.
RIP CURRENTS: LOW RISK WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 73 43 66 / 60 70 50 10
SSI 62 74 48 62 / 30 70 50 10
JAX 66 77 48 66 / 20 70 50 10
SGJ 68 78 51 63 / 10 60 50 10
GNV 65 76 50 67 / 20 70 60 10
OCF 67 79 52 68 / 10 70 60 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 3 AM WEDNESDAY TO 4 AM EST THURSDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
DENSE FOG ADVISORY UNTIL 4 AM EST WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM.
&&
MKT/PPHazardous weather outlook, Feb 12, 9:58 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 958 PM EST TUE FEB 12 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-131056- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 958 PM EST TUE FEB 12 2013 ...DENSE FOG ADVISORY IN EFFECT FOR NEAR SHORE WATERS OF SOUTHEAST GEORGIA UNTIL 4 AM... ...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS SOUTHEAST GEORGIA THROUGH WEDNESDAY... ...WINDY AND WARM WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ON WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST GEORGIA WITH LOCALLY HEAVY RAINFALL POSSIBLE AT TIMES. DENSE SEA FOG WILL CONTINUE OVER THE NEAR SHORE WATERS OF SOUTHEAST GEORGIA. THIS DENSE FOG MAY DRIFT ONSHORE BRINGING REDUCED VISIBILITIES OF LESS THAN ONE QUARTER MILE AT TIMES TO THE COASTAL AREAS NORTH OF FERNANDINA BEACH. AREAS OF FOG ARE EXPECTED TO DEVELOP ELSEWHERE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ON WEDNESDAY AN AREA OF LOW PRESSURE WILL TRACK NORTHEAST ACROSS GEORGIA THE MID ATLANTIC COAST. LOCALLY HEAVY RAINFALL AND THUNDERSTORMS ARE EXPECTED IN ADVANCE OF AN APPROACHING COLD FRONT. RAINFALL WILL END WEDNESDAY NIGHT AS THE FRONT MOVES SOUTH OF THE AREA. STORM TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE ACROSS SOUTHEAST GEORGIA WITH LESSER AMOUNTS EXPECTED ACROSS NORTHEAST FLORIDA. A FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR ON WEDNESDAY...WITH STRONG WINDS AND ISOLATED TORNADOES POSSIBLE. STRONG SOUTHWEST WINDS ON WEDNESDAY WILL NEAR 20 MPH WITH HIGHER GUSTS MAINLY OVER NORTHEAST FLORIDA. A LAKE WIND ADVISORY MAY BE NEEDED. MUCH COLDER AIR WILL MOVE INTO THE AREA THIS WEEKEND. LOW WIND CHILL TEMPERATURES ARE EXPECTED SATURDAY NIGHT...WITH FREEZING TEMPERATURES POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ON WEDNESDAY DUE TO THE SEVERE WEATHER THREAT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ/ARS/JCH/MT
In the hours before
Special weather statement, Feb 12, 11:18 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1118 PM EST TUE FEB 12 2013
GAZ132-133-149-130445-
ATKINSON-COFFEE-JEFF DAVIS-
1118 PM EST TUE FEB 12 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
JEFF DAVIS...EXTREME NORTHWESTERN ATKINSON AND CENTRAL COFFEE
COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1145 PM
EST...
AT 1118 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF AMBROSE...MOVING
EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND AMBROSE...DOUGLAS...BROXTON AND WEST GREEN THROUGH 1145 PM
EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3149 8311 3150 8311 3152 8309 3155 8307
3161 8306 3162 8305 3174 8271 3153 8262
3141 8310 3148 8312
TIME...MOT...LOC 0418Z 251DEG 26KT 3153 8303
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 11:18 PM EST | Special Weather Statement | JAX | Coffee | 27 min |
| Feb 12, 11:21 PM EST | Severe Thunderstorm Warning | JAX | Coffee | 39 min |
| Feb 13, 12:10 AM EST | Special Weather Statement | JAX | Pierce | 35 min |
| Feb 13, 12:56 AM EST | Special Weather Statement | JAX | Appling, Bacon, Coffee | 49 min |
| Feb 13, 3:09 AM EST | Areal Flood Advisory | JAX | Appling, Bacon, Coffee, Jeff Davis, Wayne | 38 days |
| Feb 13, 3:47 AM EST | Special Weather Statement | JAX | Atkinson, Bacon | 43 min |
| Feb 13, 4:29 AM EST | Special Weather Statement | JAX | Ware | 31 min |
| Feb 13, 4:58 AM EST | Special Weather Statement | JAX | Pierce | 32 min |
| Feb 13, 5:18 AM EST | Special Weather Statement | JAX | Bacon, Coffee | 42 min |
| Feb 13, 5:39 AM EST | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Brantley, Coffee, Pierce and 2 more | 51 min |
| Feb 13, 6:17 AM EST | Special Weather Statement | JAX | Wayne | 28 min |
| Feb 13, 6:50 AM EST | Special Weather Statement | JAX | Glynn | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.